MAUDE Adverse Event Report: ATOS MEDICAL AB PROVOX ACTIVALVE STRONG 4.5MM; INDWELLING VOICE PROSTHESIS

ATOS MEDICAL AB PROVOX ACTIVALVE STRONG 4.5MM; INDWELLING VOICE PROSTHESIS
Model Number Strong
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
This is the event description received from the initial reporter: the doctor was changing the prosthesis when a piece fell off into the pts airway.The dr.Was able to suction it out.Pt's wife was contacted and brought the reserve prosthesis from home.The backup tep was then changed with no problems.The dr.Was upset as she claims she has never experienced this before in her many years of dealing with tep changes and the laryngectomy population.Ref 7275 provox xtraflange 22.5 was used together with the product.Several follow-up questions have been sent and also requests for the complained product but unfortunately no response has been received by the complainant.Description of the product: provox activalve is an unsterile indwelling voice prosthesis intended for anterograde insertion in a healed puncture for voice rehabilitation after total laryngectomy.The device is intended for patients who are experiencing early leakage with previous voice prostheses (device life less than 4-8 weeks).The device reduces the need for frequent replacements in a majority of users, but not in all.The voice prosthesis is seated in a puncture in the wall between esophagus and trachea.

Brand Name
PROVOX ACTIVALVE STRONG 4.5MM
Common Device Name
INDWELLING VOICE PROSTHESIS
Manufacturer (Section D)
ATOS MEDICAL AB
kraftgatan 8
horby, swe 24235
SW  24235
MDR Report Key13827790
Report Number2135136-2022-00001
Device Sequence Number19082761
Product Code EWL
UDI-Device Identifier07331791000577
UDI-Public07331791000577
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberStrong
Device Catalogue Number7160
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/19/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown